Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 59, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 3, 2017, 8:12 PM EDT. It took effect at Oct 4, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 8:12 PM EDT (00:12 UTC)
- In effect from
- Oct 4, 2017, 8:00 AM EDT
- Expired
- Oct 4, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
059 WHUS42 KMHX 040012 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 812 PM EDT TUE OCT 3 2017 ...HIGH THREAT OF RIP CURRENTS WEDNESDAY... ...SOUTHEAST SWELLS WILL BE IMPACTING THE COAST WEDNESDAY INCREASING THE RIP CURRENT RISK ALONG THE BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. NCZ103-104-041000- /O.NEW.KMHX.BH.S.0059.171004T1200Z-171005T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 812 PM EDT TUE OCT 3 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 1 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
2 follow-up statements
076 WHUS42 KMHX 040701 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 AM EDT WED OCT 4 2017 ...HIGH THREAT OF RIP CURRENTS TODAY FROM RODANTHE TO CAPE LOOKOUT... ...EASTERLY SWELL, HIGH ASTRONOMICAL TIDES, AND GUSTY NORTHEAST TO EAST WINDS WILL CONTINUE TO IMPACT THE BEACHES TODAY, RESULTING IN A HIGH RIP CURRENT RISK FROM RODANTHE TO CAPE LOOKOUT. NCZ095-050000- /O.EXA.KMHX.BH.S.0059.171004T1200Z-171005T0000Z/ CARTERET- 301 AM EDT WED OCT 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ NCZ103-104-050000- /O.CON.KMHX.BH.S.0059.171004T1200Z-171005T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- 301 AM EDT WED OCT 4 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM RODANTHE TO OCRACOKE. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 1 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
967 WHUS42 KMHX 050017 CFWMHX COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 817 PM EDT WED OCT 4 2017 ...HIGH THREAT OF RIP CURRENTS THURSDAY FROM CAPE HATTERAS TO CAPE LOOKOUT... .A SOUTHEAST SWELL AND HIGH ASTRONOMICAL TIDES WILL CONTINUE TO IMPACT THE BEACHES THURSDAY, RESULTING IN A HIGH THREAT OF RIP CURRENTS FROM CAPE HATTERAS TO CAPE LOOKOUT. NCZ095-103-104-051100- /O.EXP.KMHX.BH.S.0059.000000T0000Z-171005T0000Z/ /O.NEW.KMHX.BH.S.0060.171005T1200Z-171006T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 817 PM EDT WED OCT 4 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO CAPE LOOKOUT. * TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 2 PM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 3, 7:56 PM EDT, 16 minutes earlier.
Area forecast discussion, Oct 3, 7:56 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
756 PM EDT Tue Oct 3 2017
.SYNOPSIS...
High pressure will dominate the weather through most of this
week. Low pressure and unsettled weather regime is possible for
late this weekend into early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 755 PM Tuesday...No big changes to the forecast, with a
mainly clear sky across the area now. Radar returns are chaff
and not precipitation. Models continue to indicate subtle shift
in winds around 950-850 MB overnight to E-SE which will result
in some increase in SCU over eastern sections late tonight.
Current light shower activity over Gulf Stream will approach as
well but expected to hold off coast until 7-8AM. Guidance also
indicating an increased threat of patchy fog inland tonight. Min
temps from low to mid 50s inland to low-mid 60s coast.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 300 PM Tuesday...Subtle wind shift to E-SE around 900 MB
will continue, allowing additional influx of offshore moisture
resulting in increased SCU and scattered shower threat along
coast with slight chance POPs inland to Hwy 17. Max temps mid to
upper 70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 4 PM Tue...High pressure will remain the dominant feature
over region through the first half of the weekend continuing
the period of mainly dry weather. The high will shift offshore
late weekend into early next week with some unsettled weather
and a return to warm and humid conditions.
Wednesday night through Saturday...With the high still ridging
into E NC from offshore and light NE to E winds, conditions
will be near climo with mild days and cool nights. Have fcsted
overnight lows with cooler MET/ECS MOS vals due to good
radiational cooling and low TD's. There will be some patchy fog
each early morning as T-TD spreads will be near 0 each
night/morning. Highs will steadily warm each day as low lvl
thicknesses rise into the 1420M range by Sat, with readings in
the mid 80s interior to low 80s beaches. Overnight lows will
start out cool initially with mid 50s interior to low 60s
coast, then moderate to low 60s inland to mid/upr 60s coast by
the weekend.
Sunday through Tuesday...There is still model dispute on
evolution of shortwave energy and potential tropical development
that will lift NE out of the GOM late in the weekend into early
next week. 03/12Z CMC/GFS indicate a slower and more westward
propagation of this activity across the TN valley, while latest
ECMWF is more in line with its previous 03/00Z ensemble mean,
which is quite unsettled across E NC with tracking shortwave and
tropical disturbance through the Carolinas from the Gulf coast.
Have therefore continued just chc pops, highest inland, for the
Sunday/Monday period. Will have to continue watching trends as a
heavy rain/flooding threat may develop if ECMWF advertised 2+
inch PWATS verify for Sunday and Monday. A return to to warm
and humid summery-type regime with highs well into the 80s and
muggy overnight lows between 70-75 late weekend through early
next week.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through 18Z Wednesday/...
As of 755 PM Tuesday...VFR will through 06Z. Late tonight there
is better potential for fog and low clouds producing sub VFR
conditions after midnight as the low level flow becomes easterly
and moistens a shallow near ground layer. Latest RUC continues
to indicate period of IFR to LIFR likely 08Z- 12Z for most
sites with lowest VSBYs and longest duration at KPGV and KISO.
Soundings look a little less certain for KEWN and based on past
observations, only show 3SM and MVFR here. Conditions improving
to VFR quickly after 14Z Wednesday with scattered SCU
developing rest of morning.
Long Term /Wednesday night through Sunday/...
As of 4 PM Tue...Pred VFR conditions expected through the
period, though could see early morning sub-VFR fog and stratus
develop each late night and early morning through the period.
&&
.MARINE...
Short Term /through Wednesday/...
As of 320 PM Tuesday...High pressure extending over area from NE
will continue tightened pressure gradient over area this
evening with persistent NE winds 15-20 KT and gusts to 25 KT
outer central and southern waters, and seas mainly 4-6 feet.
High center will push offshore and sink south as well tonight
and Wednesday, allowing winds to diminish to 10-15 KT and seas
to subside below 6 ft by Wednesday night.
Long Term /Wednesday night through Sunday/...
As of 4 PM Tue...Strong high pressure will gradually slide
offshore mid to late week. Generally easterly flow 5-10 kt
expected through Friday. Winds veer SE for Sat and Sun though
remain generally in the 5-10 kt range, with some higher 15 kt
gusts for the coastal waters. Seas will be 2-4 ft northern
waters to 3-5 ft southern and central waters through the period.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 8 PM EDT Wednesday for AMZ152-154-
156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...TL
AVIATION...JBM/EH/TL
MARINE...JBM/TLHazardous weather outlook, Oct 3, 6:24 AM EDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 624 AM EDT Tue Oct 3 2017 NCZ095-098-103-104-041030- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 624 AM EDT Tue Oct 3 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-041030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 624 AM EDT Tue Oct 3 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.